I've been taking neurotin for over a year,I have gained 20 lbs.I crave sweets all the time.I think I need to get off this medication.Any comments or suggestions?
I was on neurontin/gabapentin for several years. In my first year, I started gaining weight where I eventually leveled out at an increase of 30 pounds. Weight gain and increased appetite are separately listed as less common side effects of neurontin. I also had swollen feet to a point I had to wear diabetic socks for circulation and cold feet reasons. Had some other side effects but was worth it for the relief from pain episodes I experienced. To be fair, the reason I was on neurontin had changed my lifestyle. I was bedridden a lot so very inactive. Because of pain, I think I ate more comfort foods. After the dr stopped my neurontin, I increased activity and exercise, but did not lose weight. About a year after stopping, the weight just came off without trying and returned to original weight. Basically, you and your dr have to evaluate the benefits versus the side effects. Other drugs may have worse/less side effects. Neurontin/gabapentin may have the same side effects that you would get with pregabalin/lyrica. My dr was considering that change to see, but I got better about that time. I hope you find what is best for you!
- Neurontin Information for Consumers
- Neurontin Information for Healthcare Professionals (includes dosage details)
- Side Effects of Neurontin (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 2 Jan 2011 • 2 answers
Posted 27 Jan 2011 • 5 answers
Does anyone know of something similar to neurotin, something that doesn't cause weight gain? Thanks?
Posted 7 Sep 2013 • 2 answers
Posted 10 Nov 2015 • 0 answers
Posted 15 Jul 2016 • 0 answers